Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2013, 11:00 PM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 11:00 PM EDT (03:00 UTC)
- Expired
- May 28, 2013, 11:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 11:10 PM EDT | TSTM WND GST 60 | 2 Nw South Bend, IN | RELAYED BY ABC57 METEOROLOGIST |
| May 28, 11:11 PM EDT | TSTM WND GST 60 | 4 Nw South Bend, IN | |
| May 28, 11:12 PM EDT | TSTM WND GST 62 | 3 Nw South Bend, IN | |
| May 28, 11:15 PM EDT | TSTM WND DMG | South Bend, IN | MULTIPLE POWERPOLES SNAPPED IN THE MIDDLE... SEVERAL TREES UPROOTED |
| May 28, 11:25 PM EDT | TSTM WND DMG | Mishawaka, IN | LARGE TREE BROKEN AT BASE |
| May 28, 11:26 PM EDT | TSTM WND GST 64 | 4 Sse Mishawaka, IN | |
| May 28, 11:30 PM EDT | TSTM WND DMG | Mishawaka, IN | PORTION OF LARGE TREE SNAPPED NEAR BASE ON N MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 9:36 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS53 KIWX 290300
SVRIWX
INC039-141-MIC027-290345-
/O.NEW.KIWX.SV.W.0014.130529T0300Z-130529T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1145 PM EDT/1045 PM CDT/
* AT 1058 PM EDT/958 PM CDT/...A LINE OF SEVERE THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM NEW CARLISLE TO 6 MILES
NORTHEAST OF KINGSFORD HEIGHTS...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH LIBERTY AROUND 1105 PM EDT.
GULIVOIRE PARK AND GEORGETOWN AROUND 1110 PM EDT.
MISHAWAKA AND LAKEVILLE AROUND 1115 PM EDT.
EDWARDSBURG AND OSCEOLA AROUND 1120 PM EDT.
SIMONTON LAKE AND ELKHART AROUND 1125 PM EDT.
WAKARUSA AND DUNLAP AROUND 1130 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LYDICK...CRUMSTOWN...
CHAIN-O-LAKES...INDIAN VILLAGE...EAGLE LAKE...WYATT...WOODLAND...JUNO
LAKE...ADAMSVILLE AND JIMTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4179 8576 4177 8579 4176 8566 4151 8567
4148 8653 4152 8653 4153 8651 4158 8648
4166 8649 4167 8651 4176 8651 4176 8624
4180 8623 4187 8577
TIME...MOT...LOC 0300Z 264DEG 51KT 4177 8645 4165 8644
4152 8655
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
934
WWUS53 KIWX 290315
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 PM EDT TUE MAY 28 2013
INC039-141-MIC027-290345-
/O.CON.KIWX.SV.W.0014.000000T0000Z-130529T0345Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
1115 PM EDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASS...ST. JOSEPH AND ELKHART COUNTIES UNTIL 1145 PM EDT/1045 PM
CDT/...
AT 1113 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NILES TO SOUTH BEND TO LAKEVILLE...AND MOVING
EAST AT 60 MPH. A WIND GUST OF 60 MPH WAS MEASURED AT THE SOUTH BEND
REGIONAL AIRPORT 1111 PM EDT.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDWARDSBURG AND OSCEOLA AROUND 1120 PM EDT.
SIMONTON LAKE AND ELKHART AROUND 1125 PM EDT.
WAKARUSA AND DUNLAP AROUND 1130 PM EDT.
BRISTOL AROUND 1135 PM EDT.
NEW PARIS AND MIDDLEBURY AROUND 1140 PM EDT.
MILLERSBURG AROUND 1145 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE EAGLE LAKE...WYATT...
WOODLAND...JUNO LAKE...ADAMSVILLE...JIMTOWN...SHAVEHEAD LAKE...
UNION...SOUTHWEST AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 8576 4177 8579 4176 8566 4151 8567
4148 8653 4152 8653 4153 8651 4158 8648
4166 8649 4167 8651 4176 8651 4176 8624
4180 8623 4187 8577
TIME...MOT...LOC 0314Z 264DEG 51KT 4179 8618 4167 8618
4154 8629
HAIL...<.75IN
WIND...60MPH
$$697
WWUS53 KIWX 290332
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EDT TUE MAY 28 2013
INC039-141-MIC027-290345-
/O.CON.KIWX.SV.W.0014.000000T0000Z-130529T0345Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
1132 PM EDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASS...EASTERN ST. JOSEPH AND ELKHART COUNTIES UNTIL 1145 PM EDT...
AT 1128 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF SIMONTON LAKE TO ELKHART TO
WAKARUSA...AND MOVING EAST AT 60 MPH. SEVERAL WIND GUSTS TO 60 MPH
HAVE BEEN REPORTED. THIS LINE HAS BEEN PRODUCING DAMAGE WITH TREES
AND POWER LINES REPORTED DOWN.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...BRISTOL...NEW PARIS...MIDDLEBURY...MILLERSBURG...
SOUTHWEST...SHAVEHEAD LAKE...FORAKER...WATERFORD MILLS AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4187 8577 4179 8576 4177 8579 4176 8566
4151 8567 4149 8638 4156 8635 4173 8624
4180 8623
TIME...MOT...LOC 0331Z 264DEG 51KT 4181 8586 4169 8586
4157 8597
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:25 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 28, 7:25 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT TUE MAY 28 2013 .SYNOPSIS... ISSUED AT 715 PM EDT TUE MAY 28 2013 SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT INTO EARLY WEDNESDAY MORNING AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE AS WELL AS PRODUCE SOME LOCALLY HEAVY RAINFALL. RAIN CHANCES ARE EXPECTED TO DECREASE DURING THE DAY ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY...MAKING FOR PARTLY CLOUDY SKIES AND WARMER TEMPERATURES ON WEDNESDAY INTO THURSDAY. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 343 PM EDT TUE MAY 28 2013 CONVECTION ASSOCIATED WITH EARLIER PASSING MCV IS NOW WELL NORTHEAST OF HERE. ATMOSPHERE JUST NOW STARTING TO DESTABILIZE WITH A FEW PEAKS OF SUN AND PERSISTENT SW FLOW PUSHING SURFACE TEMPS INTO THE MID/UPPER 70S AND DEWPOINTS INTO THE MID/UPPER 60S. HOWEVER...WITH A LACK OF FOCUSED LIFTING MECHANISM...CONVECTION HAS BEEN RATHER SPORADIC AND MAINLY TIED TO AREA OF SUBTLE LOW LEVEL CONVERGENCE. EXPECT THIS WILL CONTINUE TO BE THE CASE FOR THE NEXT FEW HOURS. LATEST VAD WIND PROFILE SHOWS A RESPECTABLE SPEED MAX ALOFT BUT SPC/RAP MESOANALYSIS SHOWS INSTABILITY STRUGGLING TO BUILD OVER OUR CWA AND SEVERE THREAT WILL THEREFORE REMAIN ISOLATED. ADDITIONAL CONVECTION EXPECTED OVER THE REGION LATER TONIGHT THOUGH. MASS ADJUSTMENT FROM MINNESOTA UPPER PV ANOMALY WILL FORCE A DECENT UPPER LEVEL JETLET TO FORM OVER THE GREAT LAKES TONIGHT. RIGHT ENTRANCE REGION DYNAMICS WILL LIKELY PROVIDE THE IMPETUS FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IN A WEAKLY UNSTABLE ENVIRONMENT. FURTHERMORE...ANOTHER CONVECTIVELY INDUCED SHORTWAVE CURRENTLY OVER THE PLAINS IS EXPECTED TO ADVECT INTO THE AREA TONIGHT AND AID VERTICAL ASCENT. NO SHORTAGE OF AVAILABLE MOISTURE EITHER WITH 40+ KT SOUTHWESTERLY LLJ CONTINUING TO PUMP HIGH THETA-E AIR INTO THE REGION. EXACT TIMING AND TRACK OF CONVECTION REMAINS UNCERTAIN THOUGH AND WILL DEPEND ON EVOLUTION OF VARIOUS OUTFLOW BOUNDARIES AND MESOSCALE MINUTIA DIFFICULT TO PINPOINT MORE THAN A FEW HOURS IN ADVANCE. LATEST HI-RES ARW AND SPC 4KM WRF SEEM TO HAVE THE BEST HANDLE ON CONVECTION THIS AFTERNOON AND SUGGEST CURRENT DIURNALLY DRIVEN STORMS WILL DISSIPATE AROUND SUNSET WITH A BRIEF LULL BEFORE SECOND WAVE ARRIVES AROUND 06Z. DESPITE GOOD WIND PROFILES...SEVERE WEATHER THREAT WILL DECREASE FURTHER WITH THE LOSS OF DAYTIME HEATING. HEAVY RAIN WILL BE THE MAIN THREAT IF/WHERE CONVECTION DOES OCCUR. MIDLEVEL RIDGING EXPECTED TO REBUILD OVER THE OHIO VALLEY TOMORROW IN RESPONSE TO DIGGING WESTERN CONUS TROUGH. WILL LIKELY STILL BE SOME ONGOING CONVECTION DURING THE MORNING BUT EXPECT A GRADUAL CLEARING TREND DURING THE AFTERNOON AS SUBSIDENCE SPREADS FROM SOUTH TO NORTH. THIS SHOULD ALSO ALLOW FOR A RATHER WARM AFTERNOON. PUSHED HIGH TEMPS UP A BIT TO MATCH WARMER MAV GUIDANCE WITH GENERALLY MID 80S EXPECTED. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 343 PM EDT TUE MAY 28 2013 POTENT SW ACRS THE CNTRL ROCKIES ON NOSE OF STG UPR JET STREAK NOSING IN OFF THE ERN PAC WILL DIG EWD BFR EJECTING INTO THE NRN PLAINS AND CLOSING OFF. LG SCALE DOWNSTREAM HGT RISES WITHIN SHARPENING LL THERMAL RIDGE SUGGEST LTL IMPEDES FOR CONVN THU AND WILL KEEP W/PRIOR INHERITED DRY FCST. OTRWS VIGOROUS LL THETA-E SURGE XPCD THU NIGHT IN CONJUNCTION W/LEAD SW IMPULSE LIFTING UP ACRS THE WRN LAKES PER MOST SPECTRAL GUIDANCE OF WHICH SHLD PROMOTE NOCTURNAL CONVN ALG NOSE OF FVRBL LLJ. SOME OF THIS MAY LINGER NE EARLY FRI AM HWVR PRIMARY FOCUS XPCD TO SHIFT ACRS NWRN AREAS FRI AFTN TIED TO PEAKING DIURNAL DESTABILIZATION AND EWD PROGRESSION OF UPR JET STREAK ACRS THE NRN LAKES. SLOWING EWD EJECTION OF OPENING LG SCALE MID LVL TROUGH FOLLOWS THIS WEEKEND W/PERIOD CHCS FOR CONVN CONTG ESP SAT AFTN/SAT NIGHT AND PERHAPS ERN AREAS SUN ASSUMING 12Z IMPLIED CONSENSUS TIMING HOLDS. WELL ABV NORMAL TEMPS TO START WILL SLOWLY COOL BACK TWD NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 715 PM EDT TUE MAY 28 2013 JUST A FEW LIGHT SHOWERS DEVELOPING OVER NORTHWEST INDIANA THIS EVENING. AN ISOLATED TSRA POSSIBLE EARLY THIS EVENING BUT MORE CONCERN FOR LARGER AREA OF TSRA LATE EVENING AND OVERNIGHT ONCE AGAIN. SATELLITE/RADAR SHOWING DEVELOPING LINE OF TSRA IN WEST CENTRAL IL MOVING NORTHEAST. THIS WILL LIKELY IMPACT KSBN AFTER 03Z SO HAVE INCLUDED A TEMPO TSRA AT THIS TIME. KFWA WILL REMAIN ON EASTERN FLANK OF BEST CHANCES FOR PCPN SO KEPT A PROB30 GROUP THERE WITH TRENDS THIS EVENING DICTATING ANY FURTHER UPGRADES LATER THIS EVENING. ATMOSPHERE LOOKS TO BE CAPPED ON WEDNESDAY WITH ONLY VERY SMALL CHANCES FOR ISOLATED TSRA SO KEPT TAFS DRY WITH VFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...CEO SHORT TERM...AGD LONG TERM...T AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 28, 6:56 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 656 PM EDT TUE MAY 28 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292300- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 656 PM EDT TUE MAY 28 2013 /556 PM CDT TUE MAY 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...ESPECIALLY AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. ALSO...A FEW STORMS COULD BE STRONG OR SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. THUNDERSTORMS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME STORMS MAY BE SEVERE LATE THIS WEEK AND HEAVY RAINFALL WITH LOCALIZED FLOODING IS ALSO POSSIBLE LATE THIS WEEK AND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292300- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 656 PM EDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. STRONG WINDS AND HIGH WAVES MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. THUNDERSTORMS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 28, 10:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT TUE MAY 28 2013
INZ003-004-012-014-290330-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
943 PM CDT TUE MAY 28 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL...LA
PORTE...WESTERN ST. JOSEPH AND NORTHERN STARKE COUNTIES...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF LA
PORTE TO 15 MILES WEST OF LA CROSSE...MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LA PORTE...
KNOX...
WANATAH...
LA CROSSE AND KINGSFORD HEIGHTS...
NEW CARLISLE...
HAMLET...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING/200 AM EDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN.
LAT...LON 4158 8694 4166 8685 4176 8629 4176 8623
4125 8647 4122 8693
TIME...MOT...LOC 0243Z 264DEG 38KT 4164 8680 4127 8713Local storm report, May 28, 10:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG 2 W MICHIGAN CITY 41.71N 86.93W
05/28/2013 LA PORTE IN TRAINED SPOTTER
A FEW LARGE TREE BRANCHES DOWN...SPOTTER REPORT RELAYED
BY NWS CHICAGO
&&
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:03 PM EDT | Special Marine Warning | IWX | 117 min | |
| May 28, 10:33 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 42 min |
| May 28, 10:43 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 47 min |
| May 28, 11:22 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 53 min |
| May 28, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall | 44 min |
| May 28, 11:48 PM EDT | Special Weather Statement | IWX | LaGrange | 42 min |
| May 29, 12:03 AM EDT | Special Weather Statement | IWX | LaGrange, Noble, Steuben | 42 min |
| May 29, 12:35 AM EDT | Special Weather Statement | IWX | DeKalb | 25 min |
| May 29, 5:27 PM EDT | Special Weather Statement | IWX | Saint Joseph | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.